Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Eczema & Keratosis Pilaris relation with food sensitivity
    avatar
    An_247908 posted:
    I've experienced remarkable relief from my skin problems after eliminating gluten for a week.

    I suspected that gluten may be the cause for my eczema and keratosis pilaris. Although, I've not been formally diagnosed with either of the condition, I'm self-diagnosed. (believe me, I live in a under-developed small city in India and doctors here are ignorant and don't seem to help me)

    If I'm wrong and you think I may have a different condition by looking at the pics, please let me know.

    I've eliminated gluten from my diet for a week and experienced very good improvement in my face acne (i'm using acne, because not I'm sure what it is). About 60% is gone.

    I can also see improvements in my shoulder acne.

    Today is the challenge day of the elimination diet, where I eat the gluten and see if the condition comes back.

    Important note is that I DO NOT feel ANY other symptoms of gluten sensitivity like malnutrition, bloating etc. other than skin problems (and very slight gas after consuming wheat).

    Before Pic (eating gluten):
    Shoulder:

    After Pics (no gluten for 1 week but I may have ingested some cross-contaminated gluten)
    Shoulder:


    Before Pic (eating gluten):
    Face:

    After Pics (no gluten for 1 week but I may have ingested some cross-contaminated gluten)
    Face:


    1. Do you agree that I have eczema and keratosis pilaris by looking at the pics?
    2. Am I sensitive to gluten? / Should I eliminate gluten forever?
    3. If yes, will I ever be able to eat gluten again?
    Reply
     
    avatar
    virgohealthcoach responded:
    In my opinion, it appears to be eczema on your shoulders and arms. Keratosis Pilaris typically shows up on the back of your arms and on your legs. It sometimes shows up on your hips, thighs, and buttocks. If you noticed the bumps disappeared when you were gluten-free, then unless you want the bumps... I would be gluten-free from now on. It's not a death sentence, just a different way of eating. As a Health Coach, I know some great resources if you are interested. http://www.virgohealthcoach.com
     
    avatar
    Leafs replied to virgohealthcoach's response:
    Your condition does resemble Keratosis Pilaris. Some people with your condition benefit from using paraben free products - shampoo, soap and lotion. You may have an allergy to paraben. As for being gluten free, it certainly is helping with the eczema. I wouldn't restart eating gluten products. Many people react poorly to wheat. I am gluten free myself.

    Wish you the best!


    Featuring Experts

    Mohiba K Tareen, MD is a board certified dermatologist who has an innovative practice in Roseville, Minnesota. Tareen Dermatology ( www.TareenDermato...More

    Helpful Tips

    New to Acne or is it even acne?
    I'm 19 years old. I have never had acne a day in my life. ever. ever ever ever ever. In the past month or less, I have developed small ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.